Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 201, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 22, 2003, 6:36 PM CDT for Floyd County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2003, 6:36 PM CDT (23:36 UTC)
- Expired
- Jun 22, 2003, 7:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Floyd County, TX
The radar
The Lubbock radar (KLBB), 74 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 5:50 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
198 WUUS54 KLUB 222336 SVRLBB TXC153-230000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 634 PM CDT SUN JUN 22 2003 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLOYD COUNTY IN NORTHWEST TEXAS * UNTIL 700 PM CDT * AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF WALNUTS OR LARGER 5 MILES SOUTHWEST OF SOUTH PLAINS...OR ABOUT 12 MILES NORTH OF FLOYDADA...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SOUTH PLAINS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3417 10151 3404 10135 3430 10105 3431 10134 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:45 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 22, 3:45 PM CDT, 2 hours 51 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CDT SUN JUN 22 2003 DAY ONE... A CAP OF VERY WARM TEMPERATURES IN THE MID ATMOSPHERE ARE EXPECTED TO PRECLUDE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING. HOWEVER BY TOMORROW AFTERNOON...THE WARMEST TEMPERATURES EXPECTED TO SHIFT SLIGHTLY FURTHER WEST AND MODELS SHOW INCREASING MID ATMOSPHERIC MOISTURE ROTATING NORTHEAST AROUND THE SUBTROPICAL HIGH CENTERED NEAR THE TEXAS COAST. AS A RESULT PLAN ON INTRODUCING A SLIGHT CHANCE OF THUNDER FOR LATE MONDAY AFTERNOON...MAINLY FOR CENTRAL AND WESTERN SECTIONS. FCSTID = 04 DAYS TWO THROUGH SEVEN... THE LONG WAVE TROUGH WILL BE SET UP OVER THE WESTERN CONUS LATE MONDAY NIGHT. SOUTHWEST FLOW ALOFT COMBINED WITH THE SUBTROPICAL HIGH SITUATED OVER EAST TEXAS...MAY PROVIDE THE MOISTURE OVER CENTRAL MEXICO TO STREAM INTO THE SOUTH PLAINS ALONG ON ITS WESTERN EDGE. GIVEN THE MID LEVEL TEMPERATURES ARE NOT TOO WARM...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MONDAY EVENING THROUGH TUESDAY NIGHT. BY WEDNESDAY THE MID LEVELS WARM UP CONSIDERABLY SO HAVE LEFT OUT A MENTION OF THUNDERSTORMS. A STRONG COOL FRONT...FOR LATE JUNE...WILL BEGIN TO MAKE ITS WAY TOWARD THE SOUTH PLAINS LATE WEDNESDAY NIGHT. LATEST DATA SUGGESTS THAT THE FRONT WILL MOVE INTO WEST TEXAS BY AFTERNOON THURSDAY. RAIN CHANCES WILL GO UP AS WELL AS INCREASING CLOUD COVER THROUGH FRIDAY. THE WARMEST DAY APPEARS TO BE WEDNESDAY BEFORE THE FRONTAL PASSAGE WITH TEMPS REACHING TOWARD THE CENTURY MARK. OVERNIGHT LOWS WILL BE MILD AS WELL BEFORE THE FRONT ARRIVES THURSDAY AFTERNOON. NEXT WEEKEND APPEARS TO BE DRY AND TEMPERATURES WILL BEGIN TO WARM BACK INTO THE 90S BY SUNDAY. FCSTID = 09 FRIONA 63 95 65 94 / 00 20 20 20 TULIA 66 95 67 94 / 00 20 20 20 PLAINVIEW 67 95 68 94 / 00 20 20 20 LEVELLAND 67 97 68 95 / 00 20 20 20 LUBBOCK 69 97 69 95 / 00 20 20 20 BROWNFIELD 68 97 69 96 / 00 20 20 20 CHILDRESS 72 99 72 96 / 10 10 20 20 SPUR 71 99 71 96 / 00 10 20 20 ASPERMONT 72 100 73 97 / 00 10 20 20 .LBB...NONE.
Hazardous weather outlook, Jun 22, 6:00 AM CDT, 12 hours 36 minutes before
TXZ021>044-221800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT SUN JUN 22 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 6:25 PM CDT, 11 minutes before
TXZ023>026-029>032-034>038-040>044-230300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 625 PM CDT SUN JUN 22 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 563 UNTIL 1000 PM CDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES: IN NORTHWEST TEXAS: COTTLE CROSBY DICKENS FLOYD GARZA HALE HOCKLEY KENT KING LUBBOCK LYNN MOTLEY STONEWALL TERRY IN THE PANHANDLE OF TEXAS: BRISCOE CHILDRESS HALL SWISHER THIS INCLUDES THE CITIES OF ABERNATHY...BROWNFIELD...CHILDRESS... CROSBYTON...DICKENS...FLOYDADA...GUTHRIE...HALE CENTER...JAYTON... LEVELLAND...MATADOR...MEMPHIS...PADUCAH...PLAINVIEW...POST... QUITAQUE...SILVERTON...SLATON...TAHOKA AND TULIA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.